View Single Post
Old 03-05-2011, 02:34 PM   #1
cd04 cd04 is offline
Junior Member
(female)
 
Join Date: May 2009
Location: U.S.
Posts: 18
cd04 HB User
my mom is in hosp. for sudden fainting, hypotension + dehydration help I'm scared

hello. Something very scary happened at 3am this morning my mom sat up in bed and was going to go the the toilet to pee like she always does and then her stomach felt weired, and she passed out, my dad was unable to wake her, he checked for breathing she was breathing, he called 911, when she came to she the last thing she remembered was sitting on the edge of her bed. she went to ER by ambulance, where they found she was hypotensive and tachycardic, they took blood everything was fine except her potassium and sodium were both markedly low. They assumed she was dehydrated, but she drinks a lot of water.

This is unusual becuase my mom has been hyPERtenstive for as long as I can remember and takes 100mg of atenolol and 25mg of HCTZ every day becuase without it her BP would be dangerously high and she has a history of hypertension and stroke on her side of the family.

She also has never passed out in her life, she will be 62 in june. She also takes a daily calcium supplement, a multivite and fish oil.

her ekg was fine but they are keeping her overnight and are going to also do an echo and some other tests. she also had a fever of 101.2 and they just gave her tylenol and ibuprofin

I am also worried becuase she was an avid user of darvon (not darvocet with tylenol, just darvon) and took it for a long time for her artritis pain. in novemeber the FDA removed it from the market due to cardiac risks. But I was reading about the recall, and on several sites including ***** they quoted Gerald Dal Pan, MD, MHS, director of the FDA's office of surveillance and epidemiology saying, "Long-term users should not worry: The heart effects are not cumulative," he says. "Once people stop using propoxyphene, the side (should go away."

I am really worried (becuase she's my mom shes my rock shes my everything and thats what I do) does anyone feel like playing doctor for me? any ideas why this is happening? does it sound like an infection? or auto immune? or did she actually maybe have a heart attack? or a reaction to something she ingested? also, she is a visiting nurse and goes into half a dozen sick peoples houses every day and also sees patients in assisted living homes.

please maybe throw out some ideas I am just really scared and worried I love my mom more than anyone else in this whole world she is the most selfless person and if anything bad happened to her now, I don't know how I would go on living. she was fine yesterday and last night when she went to bed.

thanks